Alert archive / Iowa / Tornado Warnings in 2008
Tornado Warning 12, NWS Quad Cities, IA
NWS Quad Cities, IA issued this tornado warning at Apr 25, 2008, 3:25 PM CDT for Louisa County, Muscatine County, Iowa; Mercer County, Rock Island County, Illinois. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2008, 3:25 PM CDT (20:25 UTC)
- Expired
- Apr 25, 2008, 4:30 PM CDT
- In force
- 65 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
Counties Louisa County, IA, Muscatine County, IA, Mercer County, IL, Rock Island County, IL
The radar
The Quad Cities radar (KDVN), 47 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 1:27 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.4 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1215 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 7.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KDVN 252025 TORDVN IAC115-139-ILC131-161-252130- /O.NEW.KDVN.TO.W.0012.080425T2025Z-080425T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 325 PM CDT FRI APR 25 2008 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * TORNADO WARNING FOR... EASTERN MUSCATINE COUNTY IN EAST CENTRAL IOWA... NORTHWESTERN MERCER COUNTY IN NORTHWEST ILLINOIS... SOUTHWESTERN ROCK ISLAND COUNTY IN NORTHWEST ILLINOIS... CENTRAL LOUISA COUNTY IN SOUTHEAST IOWA... * UNTIL 430 PM CDT. * AT 320 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO NEAR COLUMBUS CITY...OR NEAR COLUMBUS JUNCTION...MOVING NORTHEAST AT 28 MPH. * THE TORNADO WILL BE NEAR... GRANDVIEW AROUND 335 PM CDT... LETTS AROUND 340 PM CDT... FRUITLAND AROUND 350 PM CDT... MUSCATINE AROUND 400 PM CDT... FAIRPORT AND ILLINOIS CITY AROUND 415 PM CDT... MONTPELIER AROUND 425 PM CDT... THE SAFEST PLACE TO BE IN A TORNADO IS IN A BASEMENT OR INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR OF A BUILDING. PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM FLOODING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI. LAT...LON 4160 9092 4142 9076 4112 9131 4127 9144 TIME...MOT...LOC 2025Z 229DEG 25KT 4125 9130 $$
6 follow-up statements
000 WWUS53 KDVN 252038 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 337 PM CDT FRI APR 25 2008 IAC115-139-ILC131-161-252130- /O.CON.KDVN.TO.W.0012.000000T0000Z-080425T2130Z/ MUSCATINE IA-LOUISA IA-ROCK ISLAND IL-MERCER IL- 337 PM CDT FRI APR 25 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR NORTHWESTERN MERCER...SOUTHWESTERN ROCK ISLAND...CENTRAL LOUISA AND EASTERN MUSCATINE COUNTIES... AT 334 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED APPROXIMATELY 3 MILES WEST OF GRANDVIEW...OR 7 MILES EAST OF COLUMBUS JUNCTION...MOVING NORTHEAST AT 29 MPH. THE TORNADO WILL BE NEAR... FRUITLAND...MUSCATINE MUNICIPAL AIRPORT AND ARDON AROUND 350 PM CDT... MUSCATINE AROUND 400 PM CDT... SWEETLAND CENTER AND FAIRPORT AROUND 415 PM CDT... NEW ERA AND WILDCAT DEN STATE PARK AROUND 420 PM CDT... PLEASANT PRARIE AND MIDWAY BEACH AROUND 425 PM CDT... THE SAFEST PLACE TO BE IN A TORNADO IS IN A BASEMENT OR INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR OF A BUILDING. HEAVY RAIN MAY OBSCURE THE APPROACH OF THE TORNADO. TAKE SHELTER NOW THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM FLOODING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI. LAT...LON 4160 9092 4142 9076 4112 9131 4127 9144 TIME...MOT...LOC 2037Z 229DEG 25KT 4130 9122 $$
000 WWUS53 KDVN 252045 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 345 PM CDT FRI APR 25 2008 IAC115-139-ILC131-161-252130- /O.CON.KDVN.TO.W.0012.000000T0000Z-080425T2130Z/ MUSCATINE IA-LOUISA IA-ROCK ISLAND IL-MERCER IL- 345 PM CDT FRI APR 25 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR NORTHWESTERN MERCER...SOUTHWESTERN ROCK ISLAND...CENTRAL LOUISA AND EASTERN MUSCATINE COUNTIES... AT 343 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED APPROXIMATELY NEAR FRUITLAND...OR 7 MILES SOUTHWEST OF MUSCATINE...MOVING NORTHEAST AT 37 MPH. THE TORNADO WILL BE NEAR... MUSCATINE AROUND 355 PM CDT... FAIRPORT...ILLINOIS CITY AND SWEETLAND CENTER AROUND 405 PM CDT... MIDWAY BEACH...WILDCAT DEN STATE PARK...NEW ERA AND LOUD THUNDER PARK AROUND 410 PM CDT... MIDWAY BEACH AND MONTPELIER AROUND 415 PM CDT... THE SAFEST PLACE TO BE IN A TORNADO IS IN A BASEMENT OR INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR OF A BUILDING. HEAVY RAIN MAY OBSCURE THE APPROACH OF THE TORNADO. TAKE SHELTER NOW A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI. LAT...LON 4160 9092 4142 9076 4112 9131 4127 9144 TIME...MOT...LOC 2045Z 238DEG 32KT 4134 9112 $$
000 WWUS53 KDVN 252048 CCA SVSDVN SEVERE WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE QUAD CITIES IA IL 345 PM CDT FRI APR 25 2008 IAC115-139-ILC131-161-252130- /O.COR.KDVN.TO.W.0012.000000T0000Z-080425T2130Z/ MUSCATINE IA-LOUISA IA-ROCK ISLAND IL-MERCER IL- 345 PM CDT FRI APR 25 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR NORTHWESTERN MERCER...SOUTHWESTERN ROCK ISLAND...CENTRAL LOUISA AND EASTERN MUSCATINE COUNTIES... AT 343 PM CDT...TRAINED SPOTTERS REPORTED A TORNADO NORTH OF FRUITLAND AND SOUTH OF THE MUSCATINE AIRPORT. THIS TORNADO WAS MOVING NORTHEAST AT 37 MPH. THE TORNADO WILL BE NEAR... MUSCATINE AROUND 355 PM CDT... FAIRPORT...ILLINOIS CITY AND SWEETLAND CENTER AROUND 405 PM CDT... WILDCAT DEN STATE PARK...NEW ERA AND LOUD THUNDER PARK AROUND 410 PM CDT... MIDWAY BEACH...MONTPELIER AND PLEASANT PRARIE AROUND 415 PM CDT... A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI. LAT...LON 4160 9092 4142 9076 4112 9131 4127 9144 TIME...MOT...LOC 2045Z 238DEG 32KT 4134 9113 $$
000
WWUS53 KDVN 252052 RRA
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
352 PM CDT FRI APR 25 2008
IAC115-ILC131-252102-
/O.CAN.KDVN.TO.W.0012.000000T0000Z-080425T2130Z/
LOUISA IA-MERCER IL-
352 PM CDT FRI APR 25 2008
...THE TORNADO WARNING FOR NORTHWESTERN MERCER AND CENTRAL LOUISA
COUNTIES IS CANCELLED...
THE THUNDERSTORM THAT HAD A HISTORY OF PRODUCING A TORNADO HAS MOVED
OUT OF THE WARNED AREA. THEREFORE THE TORNADO WARNING HAS BEEN
CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR
EASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM CDT
FRIDAY EVENING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS AND
NORTHEAST MISSOURI.
LAT...LON 4134 9122 4159 9092 4158 9090 4142 9076
4133 9097
TIME...MOT...LOC 2052Z 238DEG 32KT 4137 9106
$$
IAC139-ILC161-252130-
/O.CON.KDVN.TO.W.0012.000000T0000Z-080425T2130Z/
MUSCATINE IA-ROCK ISLAND IL-
352 PM CDT FRI APR 25 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
SOUTHWESTERN ROCK ISLAND AND EASTERN MUSCATINE COUNTIES...
AT 348 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED APPROXIMATELY NEAR
FRUITLAND...OR NEAR MUSCATINE...MOVING NORTHEAST AT 37 MPH.
THE TORNADO WILL BE NEAR...
FAIRPORT...ILLINOIS CITY AND SWEETLAND CENTER AROUND 405 PM CDT...
WILDCAT DEN STATE PARK...NEW ERA AND LOUD THUNDER PARK AROUND 410
PM CDT...
MIDWAY BEACH...MONTPELIER AND PLEASANT PRARIE AROUND 415 PM CDT...
THE SAFEST PLACE TO BE IN A TORNADO IS IN A BASEMENT OR INTERIOR ROOM
OR HALLWAY ON THE LOWEST FLOOR OF A BUILDING.
THIS TORNADO IS CAPABLE OF PRODUCING SIGNIFICANT STRUCTURAL DAMAGE TO
BUILDINGS. MOVE TO A SUBSTANTIAL SHELTER NOW
THIS STORM HAS ALREADY PRODUCED A TORNADO AND REMAINS A THREAT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR
EASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM CDT
FRIDAY EVENING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS AND
NORTHEAST MISSOURI.
LAT...LON 4134 9122 4159 9092 4158 9090 4142 9076
4133 9097
TIME...MOT...LOC 2052Z 238DEG 32KT 4137 9106
$$000
WWUS53 KDVN 252106
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
405 PM CDT FRI APR 25 2008
IAC139-ILC161-252130-
/O.CON.KDVN.TO.W.0012.000000T0000Z-080425T2130Z/
MUSCATINE IA-ROCK ISLAND IL-
405 PM CDT FRI APR 25 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
SOUTHWESTERN ROCK ISLAND AND EASTERN MUSCATINE COUNTIES...
AT 402 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED APPROXIMATELY NEAR
FAIRPORT...OR NEAR MUSCATINE...MOVING NORTHEAST AT 41 MPH. A
SECOND TORNADO WAS INDICATED 6 MILES SOUTHWEST OF ILLINOIS CITY
MOVING NORTHEAST AT 50 MPH.
THE TORNADO WILL BE NEAR...
NEW ERA...WILDCAT DEN STATE PARK...MIDWAY BEACH AND LOUD THUNDER
PARK AROUND 410 PM CDT...
PLEASANT PRARIE AND MONTPELIER AROUND 415 PM CDT...
THE SAFEST PLACE TO BE IN A TORNADO IS IN A BASEMENT OR INTERIOR ROOM
OR HALLWAY ON THE LOWEST FLOOR OF A BUILDING.
HEAVY RAIN MAY OBSCURE THE APPROACH OF THE TORNADO. TAKE SHELTER NOW
THIS STORM HAS ALREADY PRODUCED A TORNADO AND REMAINS A THREAT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR
EASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM CDT
FRIDAY EVENING FOR SOUTHEASTERN IOWA AND NORTHEAST MISSOURI.
LAT...LON 4134 9122 4159 9092 4158 9090 4142 9076
4133 9097
TIME...MOT...LOC 2105Z 229DEG 36KT 4145 9095
$$
MCCLURE000
WWUS53 KDVN 252126
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
426 PM CDT FRI APR 25 2008
IAC139-ILC161-252136-
/O.EXP.KDVN.TO.W.0012.000000T0000Z-080425T2130Z/
MUSCATINE IA-ROCK ISLAND IL-
426 PM CDT FRI APR 25 2008
...THE TORNADO WARNING FOR SOUTHWESTERN ROCK ISLAND AND EASTERN
MUSCATINE COUNTIES EXPIRES AT 430 PM CDT...
THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING A TORNADO HAS
MOVED OUT OF THE WARNED AREA. THEREFORE THE TORNADO WARNING HAS BEEN
ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR
EASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM CDT
FRIDAY EVENING FOR SOUTHEASTERN IOWA AND NORTHEAST MISSOURI.
LAT...LON 4134 9122 4159 9092 4158 9090 4142 9076
4133 9097
TIME...MOT...LOC 2126Z 229DEG 36KT 4159 9074
$$
MCCLUREWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at Apr 25, 2:59 PM CDT, 26 minutes earlier.
Area forecast discussion, Apr 25, 2:59 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 259 PM CDT FRI APR 25 2008...CORRECTED AVIATION SECTION .SYNOPSIS... STRONG LOW PRESSURE IN WESTERN WISCONSIN SENDING A STRONG COLD FRONT SWEEPING THROUGH THE REGION REMAINDER OF THE AFTERNOON AND EVENING. AFTER SEVERE WEATHER THREAT ENDS THIS EVENING...MUCH COLDER AIR TO INVADE THE REGION THIS WEEKEND AND INTO EARLY NEXT WEEK. RAIN AND SNOW MIX EXPECTED ON SUNDAY WITH POTENTIAL FOR FROST/FREEZE EARLY NEXT WEEK. TEMPERATURES THEN MODERATE WITH ECMWF MODEL HINTING AT ANOTHER VERY STRONG STORM SYSTEM AFFECTING THE REGION AT THE END OF NEXT WEEK. && .SHORT TERM...TODAY AND TONIGHT... VERY IMPRESSIVE COLD FRONT APPROACHING EASTERN IOWA WITH 15 DEGREE TEMPERATURE DROP IN ONE HOUR AS THE FRONT PASSES. EVEN AT THIS TIME OF THE AFTERNOON AT THE END OF APRIL SNOW STILL FALLING IN NORTHWEST IOWA AND ADJACENT AREAS. EXPECT SCATTERED THUNDERSTORMS IN EASTERN IOWA...SOME SUPERCELLULAR PRODUCING MAINLY LARGE HAIL...THEN DAMAGING WINDS AS THE STORMS EVENTUALLY EVOLVE INTO A NEARLY SOLID LINE AS IT PUSHES EAST INTO ILLINOIS. WHILE THE STORMS ARE STILL SCATTERED CANT RULE OUT AN ISOLATED TORNADO OR TWO. WILL END THE THUNDERSTORMS THIS EVENING IN OUR ILLINOIS CWA THEN BRING IN THE COLDER WEATHER...GUSTY WEST WINDS AND PLENTY OF LOW CLOUDS OVERNIGHT AND FOR MUCH OF SATURDAY. ..HAASE.. .LONG TERM...SATURDAY NIGHT THROUGH NEXT FRIDAY... SATURDAY NIGHT THROUGH MONDAY...THE MAIN FORECAST CHALLENGE FOR THIS PERIOD IS PRECIPITATION TYPE. THE ECMWF/GFS40 BOTH SHOW A FAIRLY SIGNIFICANT UPPER LEVEL TROF MOVING ACROSS THE MID WEST SATURDAY NIGHT AND SUNDAY. 850 MB TEMPS ARE PROGGED TO FALL BELOW FREEZING BY 12Z SUNDAY ACROSS MUCH OF THE FORECAST AREA WITH LIGHT TO MODERATE AMOUNTS OF PRECIP EXPECTED. THESE TEMPS SHOULD BE COLD ENOUGH TO MIX THE RAIN WITH SNOW LATE SATURDAY NIGHT INTO SUNDAY... ESPECIALLY ALONG AND NORTH OF THE HIGHWAY 20 CORRIDOR. LITTLE SNOW ACCUMULATION IS EXPECTED BUT WE COULD SEE SOME LIGHT ACCUMULATIONS ON GRASSY AND EXPOSED SURFACES. TUESDAY THROUGH FRIDAY...THE ECMWF/GFS PROG TUESDAY TO BE A DRY BUT COOL DAY AS A NORTHWEST FLOW ALOFT ADVECTS CANADIAN HIGH PRESSURE ACROSS THE MID MISSISSIPPI VALLEY. THE ECMWF/GFS THEN FORECAST SUNNY SKIES WITH MODERATING TEMPERATURES FOR WEDNESDAY AND THURSDAY AS AN UPPER LEVEL RIDGE BUILDS OVER THE MIDWEST BETWEEN A CLOSED UPPER LOW LOCATED OVER THE EASTERN GREAT LAKES AND A DIGGING TROF IN THE INTER MOUNTAIN WEST. THE NEXT CHANCE OF PRECIPITATION WILL BE THURSDAY NIGHT INTO FRIDAY AS THE GLOBAL MODELS MOVE AN UPPER LEVEL LOW NEAR THE FOUR CORNERS REGION TOWARD THE MID WEST. ..KUHL.. && .AVIATION... SCATTERED THUNDERSTORMS EXPECTED FOR THE TAF SITES THIS AFTERNOON. MORE SOLID LINE OF STORMS WILL EVOLVE LATER THIS AFTERNOON FARTHER EAST IN ILLINOIS. STRONG COLD FRONT WILL SWEEP THROUGH THIS AFTERNOON SHIFTING WINDS TO THE SOUTHWEST TO WEST AT 15-30 KNOTS. WIDESPREAD MVFR CIGS EXPECTED BEHIND THE FRONT...LASTING INTO MUCH OF SATURDAY. ..HAASE.. && .HYDROLOGY... AFTER LAST NIGHTS 1 TO 4 INCHES OF RAIN OVER MUCH OF EASTERN IOWA MANY RIVERS INCLUDING THE MISSISSIPPI RISING RAPIDLY. EXPECTING MODERATE TO MAJOR FLOODING ON MOST RIVERS. CURRENT STORMS MAY PRODUCE BRIEF LOCALLY HEAVY RAIN BUT STORMS ARE MOVING RATHER QUICKLY LIMITING ANY ADDITIONAL IMPACT ON RIVERS. ..HAASE.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && HAASE/KUHL
Hazardous weather outlook, Apr 25, 4:06 AM CDT, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 406 AM CDT FRI APR 25 2008 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-260915- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 406 AM CDT FRI APR 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A THUNDERSTORM COMPLEX WILL MOVE ACROSS THE AREA DURING THE MORNING HOURS BRINGING LOCALLY HEAVY RAINFALL TO THE AREA. BOUNDARIES LEFT OVER BY THIS THUNDERSTORM COMPLEX WILL ALLOW MORE THUNDERSTORMS TO DEVELOP DURING THE AFTERNOON AND INTO THE EARLY EVENING HOURS. SEVERE STORMS MAY BEEN SEEN TODAY AND EARLY THIS EVENING. HOWEVER...IT WILL BE DEPENDENT UPON BOUNDARIES LEFT OVER FROM THE MORNING THUNDERSTORMS AND THE AMOUNT OF DAY TIME HEATING. THERE IS A VERY REAL POSSIBILITY THAT THE BEST CHANCES FOR ANY SEVERE STORMS MAY LIE WITH THE ARRIVING THUNDERSTORM COMPLEX THIS MORNING. IF THIS WOULD OCCUR...HAIL AND WIND WOULD BE THE PRIMARY THREAT. THE HEAVY RAINFALL FROM THE STORMS MAY RESULT IN FLASH FLOODING. SOILS ARE SATURATED SO ANY ADDITIONAL HEAVY RAINFALL WILL RUN OFF RAPIDLY. THE MISSISSIPPI RIVER AND MOST TRIBUTARY RIVERS IN EASTERN IOWA AND NORTHWEST ILLINOIS WILL REMAIN ABOVE FLOOD STAGE. FLOOD WARNINGS REMAIN IN EFFECT FOR POINTS IN THE WAPSIPINICON...CEDAR...IOWA... ENGLISH...SKUNK...DES MOINES...AND MISSISSIPPI RIVER BASINS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STORM SYSTEM PASSING SOUTH OF THE AREA WILL SPREAD RAIN OVER THE REGION LATE SATURDAY NIGHT THROUGH SUNDAY. ISOLATED NON-SEVERE THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY. THERE ARE INDICATIONS THAT TEMPERATURES MAY BE COLD ENOUGH TO SUPPORT A MIX OF RAIN AND SNOW NORTH OF HIGHWAY 30 DURING THE DAY SUNDAY. COLD AIR WILL REMAIN OVER THE AREA THROUGH MONDAY NIGHT CREATING A THREAT OF FREEZING TEMPERATURES AND FROST. AT THIS TIME IT APPEARS THAT TEMPERATURES MAY DROP TO OR JUST BELOW FREEZING SUNDAY NIGHT NORTH OF HIGHWAY 30. MONDAY NIGHT...CONDITIONS WILL BE FAVORABLE FOR FREEZING TEMPERATURES AND A WIDESPREAD FROST ALONG AND NORTH OF INTERSTATE 80. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY EARLY THIS MORNING AND AGAIN LATE THIS AFTERNOON.
In the hours before
Local storm report, Apr 25, 2:29 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
229 PM CDT FRI APR 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL EARLVILLE 42.48N 91.27W
04/25/2008 M1.00 INCH DELAWARE IA EMERGENCY MNGR
&&Local storm report, Apr 25, 2:31 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
231 PM CDT FRI APR 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0231 PM HAIL COLESBURG 42.64N 91.20W
04/25/2008 E0.88 INCH DELAWARE IA LAW ENFORCEMENT
&&
ERVINLocal storm report, Apr 25, 2:42 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
242 PM CDT FRI APR 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 PM HAIL NEW VIENNA 42.55N 91.11W
04/25/2008 M1.50 INCH DUBUQUE IA EMERGENCY MNGR
&&
MIKEZLocal storm report, Apr 25, 2:44 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
244 PM CDT FRI APR 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 5 SW WASHINGTON 41.25N 91.76W
04/25/2008 M0.25 INCH WASHINGTON IA TRAINED SPOTTER
ALONG HIGHWAY 1 BETWEEN WASHINGTON AND BRIGHTON.
0237 PM HAIL 3 W WASHINGTON 41.30N 91.75W
04/25/2008 M0.25 INCH WASHINGTON IA TRAINED SPOTTER
&&
STEVEKLocal storm report, Apr 25, 3:02 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
302 PM CDT FRI APR 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM HEAVY RAIN MANCHESTER 42.49N 91.46W
04/25/2008 U0.00 INCH DELAWARE IA EMERGENCY MNGR
NUMEROUR REPORTS OF WATER RUNNING OVER COUNTY ROADS.
GENERALLY IN A LINE FROM SOUTHWESTERN TO NORTHEASTERN
DELAWARE COUNTY.
&&
MIKEZLocal storm report, Apr 25, 3:17 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
317 PM CDT FRI APR 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL MEDILL 40.43N 91.77W
04/25/2008 M0.25 INCH CLARK MO LAW ENFORCEMENT
ESTIMATED 40 TO 50 MPH WINDS.
&&
STEVEKThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 8:40 PM CDT | River Flood Warning | DVN | Johnson, Washington | 4 days |
| Apr 24, 8:40 PM CDT | River Flood Warning | DVN | Keokuk | 5 days |
| Apr 24, 8:40 PM CDT | River Flood Warning | DVN | Des Moines, Henry, Lee | 18 hr |
| Apr 24, 9:24 PM CDT | River Flood Warning | DVN | Dubuque, Jackson | 6 days |
| Apr 24, 9:24 PM CDT | River Flood Warning | DVN | Dubuque, Jackson | 11 days |
| Apr 24, 9:24 PM CDT | River Flood Warning | DVN | Clinton, Scott | 11 days |
| Apr 24, 9:24 PM CDT | River Flood Warning | DVN | Muscatine, Scott | 12 days |
| Apr 25, 5:01 AM CDT | River Flood Warning | DVN | Buchanan, Linn | 4 days |
| Apr 25, 5:01 AM CDT | River Flood Warning | DVN | Delaware, Jones | 34 hr |
| Apr 25, 5:01 AM CDT | River Flood Warning | DVN | Jackson | 3 days |
| Apr 25, 5:56 AM CDT | Flash Flood Warning | DVN | Buchanan, Delaware, Dubuque | 6 hr |
| Apr 25, 6:55 AM CDT | River Flood Warning | DVN | Benton, Linn | 4 days |
| Apr 25, 6:55 AM CDT | River Flood Warning | DVN | Cedar, Johnson, Linn | 6 days |
| Apr 25, 6:55 AM CDT | River Flood Warning | DVN | Johnson, Louisa, Washington | 5 hr |
| Apr 25, 7:11 AM CDT | Flash Flood Warning | DVN | Benton, Iowa, Johnson, Keokuk, Linn | 6 hr |
| Apr 25, 7:30 AM CDT | Severe Thunderstorm Warning | DVN | Jones | 30 min |
| Apr 25, 7:47 AM CDT | Severe Thunderstorm Warning | DVN | Jackson | 13 min |
| Apr 25, 7:51 AM CDT | Flash Flood Warning | DVN | Cedar, Dubuque, Jackson, Jones | 6 hr |
| Apr 25, 12:02 PM CDT | River Flood Warning | DVN | Jackson | 5 days |
| Apr 25, 1:42 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Delaware, Dubuque, Linn | 63 min |
| Apr 25, 2:26 PM CDT | Severe Thunderstorm Warning | DVN | Delaware, Dubuque, Jones, Linn | 39 min |
| Apr 25, 2:31 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Henry, Johnson, Keokuk, Louisa, Muscatine and 1 more | 59 min |
| Apr 25, 2:47 PM CDT | River Flood Warning | DVN | Johnson, Louisa, Washington | 4 days |
| Apr 25, 2:51 PM CDT | Tornado Warning | DVN | Henry, Jefferson, Louisa, Washington | 39 min |
| Apr 25, 2:54 PM CDT | Severe Thunderstorm Warning | DVN | Lee | 47 min |
| Apr 25, 3:01 PM CDT | Tornado Warning | DVN | Cedar, Johnson, Louisa, Muscatine, Washington | 44 min |
| Apr 25, 3:34 PM CDT | Tornado Warning | DVN | Cedar, Clinton, Muscatine, Scott | 41 min |
| Apr 25, 3:41 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Jackson | 64 min |
| Apr 25, 4:07 PM CDT | Tornado Warning | DVN | Clinton, Jackson | 38 min |
| Apr 25, 4:19 PM CDT | Tornado Warning | DVN | Muscatine, Scott | 41 min |
| Apr 25, 4:27 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Jackson | 63 min |
| Apr 25, 5:36 PM CDT | Severe Thunderstorm Warning | DVN | Jackson | 24 min |
| Apr 24, 11:55 PM CDT | Severe Thunderstorm Warning | DVN | Jo Daviess, Stephenson | 35 min |
| Apr 25, 7:18 AM CDT | River Flood Warning | DVN | Stephenson | 15 days |
| Apr 25, 8:56 AM CDT | Severe Thunderstorm Warning | DVN | Carroll | 34 min |
| Apr 25, 5:16 PM CDT | Severe Thunderstorm Warning | DVN | Carroll, Jo Daviess, Stephenson | 35 min |
Nearby
Tornado Warnings in Iowa, 2008Tornado Warnings in Illinois, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.